MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240030120
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the previously implanted coil was removed unintentionally by another coil, and the coil broke.A 3mm x 12cm embold fibered coil was selected for use in the embolization of an internal iliac artery aneurysm.After placing one 3mm x 12cm embold fibered coil, an attempt was made to place another 3mm x 12cm embold fibered coil.Intermittent flushing was performed throughout this procedure, but flushing was not performed before inserting the coil.There was difficulty inserting the device.The coil made it to the distal part of the 0.027-inch non-boston scientific microcatheter, but there was resistance, so it was suspected that the coil had unraveled.When the coil was pulled back into the microcatheter, the previously placed coil was also pulled into the microcatheter.The entire microcatheter was removed from the body, and when the coil was removed to try to investigate the event, it was discovered that one of the two coils was missing.It did not remain inside the body, and it did not fall into the surgical field.It was possibly still inside the microcatheter.The coil that was found appeared separated without being unraveled.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
A2: age at time of event: the patient is over 18 years old.
 
Event or Problem Description
 
Event or Problem Description

Brand Name
EMBOLD? FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22766648
Report Number2124215-2025-55200
Device Sequence Number15632681
Product Code KRD
UDI-Device Identifier08714729983552
UDI-Public(01)08714729983552(17)280501(10)36426108
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240030120
Device Catalogue NumberM001394240030120
Device Lot Number0036426108
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer08/13/2025
10/08/2025
Initial Report FDA Received Date08/09/2025
Supplement Report FDA Received Date09/09/2025
11/05/2025
Date Device Manufactured05/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown